May 25, 2008
My pshychiatrist put me on 150 mg of trazodone at bedtime to induce sleep. I have been waking up too early in the morning, after only 6 hours of sleep, and this seems to be counterproductive of the intended effect (good sleep). I am a retired physician myself, HIV and HCV coinfected, and I wonder if I should reduce Trazodone to 100 mg at bedtime instead of higher doses. I do need your help, please. Thank you.
| Response from Dr. Horwath
Trazodone is a good choice and a very effective medication for sleep. If your current dose is not sufficient, it is probably best to try a slightly higher dose (like 200 mg at bedtime). However, you should do this with the consultation of your doctor. With higher doses, it is important to watch out for side effects like dizziness or oversedation upon rising from sleep. reducing the dose is not likely to help you sleep better.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Trazodone And Neuropathy
- Sore Testicles After Anal Sex With Condom Does It Mean I Have HIV
- Sore Testicles After Receptive Anal Sex With Condom Does It Mean I Have HIV
- Swollen Glands After Anal Sex Without Condom Does It Mean I Have HIV
- Swollen Lymph Glands After Kissing Cut On Lip Worried I Have HIV
- Testicular Pain After Drinking Water Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.